Post # 1
So I’ve been on the pill for 10 years now. Forever! Just recently I switched from ortho tri cyclen to ortho tri cyclen LO. Since the switch I have like CRAP! Killer cramps all the time, even tho I don’t have my period. I feel sick all the time. Headaches. Stomach cramps. Emotional. Just awful…
Have any of you ever felt like that on LO or when you switched from one or the other?
My friend has me freaked out saying that I’m preggo since I’m so emotional and sick all the time. I cry at the drop of a hat but I keep playing it up at the hormones from the pill switch.
Please help me because I don’t want to freak out!
Post # 3
I switched from LoEstrin 24 to the generic brand that my doctor said was “almost the same.” All of the sudden my wonderful light periods with next to no cramps were replaced by normal periods that came with cramps exactly like what I had before I went on the pill (aka awful!) I also get nauseous really easily with this pill – especially if I take it in the mornings. If I take it at night, I’m usually okay, but I have noticed that I have a tendency to get sick more easily with it.
I waited it out for awhile, but I think my body just doesn’t “click” with this pill, and I’m going to ask for another one at the gyno next month. I think some pills just don’t work with certain bodies… I would schedule an appointment to talk about switching back/trying something different. In My Humble Opinion, it’s not worth going through all the crap just to see if your body eventually adjusts.
Post # 4
- Wedding: January 2011 - Vintage Villas
I used to take that same pill (I believe it was the “lo” version) and I HATED IT! I called them my “crazy pills” because they made me sooooo emotional. I had to stop taking them and switch. But now the pill I’m on kills my sex drive, so I’m going to go to the doctor and try again.
But I wouldn’t worry too much – everyone reacts differently to different medication. I doubt you’re pregnant! I would definitely talk to your doctor about switching though.
Post # 5
I made the exact same switch a few months ago. I haven’t noticed any major changes like you are experiencing, but my annoying hormonal acne is back. I am almost 27 and except for when I’ve been on Ortho Tri Cyclen regular, I get one painful pimple right before my period every month. So annoying! I would suggest talking to your doctor and seeing if they recommend any alternatives.
Post # 6
I haven’t been on Lo, but I switched to yaz but I HATED it. I couldn’t get regulated and spotted allll the time. When I first switched I had like 3 weeks of nonstop period. Ugh. I’m too scared to try anything else now. I’ve been on for about 8 years. I do worry about being on it for so long. I am planning to take a break from BC after I’m married. At that point I figured it won’t be as big a deal if we have an “oops” 🙂
Post # 7
I switchwd to Ortho TriCyclen LO a few years ago and had to immedaitley switch back to the regular Tri-Cyclen. The LO made me crazy and I spotted for the 3 months I was on it. As some of the PP said, sometimes certain pills just don’t click with your body. Maybe try something else if you didn’t like the regular Tri-Cyclen?
Post # 8
I’ve been on Tricyclen for a little over two years, with no problem…then I started having extra long periods (2 and a half to three weeks long), low libido, irritable, etc. My doctor suggested I ride it out and see if it was just a “blip”, but after 3 months I just stopped taking it last week. I’m tired of feeling like I’m crazy! I don’t know if I will try another pill or just use other methods…
Post # 9
The difference between the regular and the LO is a lower hormone dose. It really helps with a lot of women. I was on regular and switched to LO because I would get dizzy spells. Once I switched, I was fine. It is better for your body to be on the lower dose – so if you can wait it out a while, it should get better.
On another note, I did switch to the generic form of LO and it ended up causing lighter periods… but worse cramps. Saving $40 a month is worth that to me…
Post # 10
i was on orthoctryclen lo for about 2 years without any problems at all, and just switched to a generic version, which has also been fine for me…maybe the extra estrogen levels in the non-lo version used to control pms symptoms more strongly for you? if you haven’t already checked it out, the website for lo has some helpful info, and might have more on symptoms from switching–http://www.thepill.com/thepill/index.html or i’d ask my doc
Post # 11
I was prescribed regular Ortho to use after I had my daughter seven years ago…and I hated it. It did not respond with my body well, gave me killer headaches, so my dr switched me to Ortho Lo. I love it. I’ve been on it ever since, and I’ve also used the generic version a few times with no problems.
I would suggest talking with your dr to see if he/she thinks that your symptoms/problems could be from the change. If it’s bothering you as much as it sounds, I would ask to switch back. There’s nothing worse than feeling bad all the time…
Post # 12
Thank you for all your input. It really sounds like this pill isn’t clicking well with my body. Maybe because I’ve been used to the hormones in the regular orth-tri and now all of a sudden, it just changed when I switched to the LO. I think the new pill is causing my insomnia too and it really is making me feel crazy. I can’t stop crying, even at commericals!
I’m going to wait it out for a little bit and see if I can get it to adjust but if not, sounds like I need to switch it up again. Thanks again for your stories. You’ve helped me not freak out! =)